Alert archive / Alabama / Flash Flood Warnings in 2003

Flash Flood Warning 6, NWS Huntsville, AL

February 22, 2003Jackson County, Alabama

NWS Huntsville, AL issued this flash flood warning at Feb 22, 2003, 2:54 AM CST for Jackson County, Alabama. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2003, 2:54 AM CST (08:54 UTC)
Expired
Feb 22, 2003, 10:00 AM CST
In force
7 hr
Issued by
NWS Huntsville, AL
Area
Counties, with a storm outline in the text

County Jackson County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2003-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2003-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHUN 220859
FFWHUN
ALC071-221600-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
254 AM CST SAT FEB 22 2003

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON COUNTY IN NORTHEAST ALABAMA

* UNTIL 1000 AM CST

* AT 254 AM CST...WEATHER SERVICE RADAR INDICATED MODERATE TO HEAVY 
RAINFALL ACROSS JACKSON COUNTY. WE ESTIMATE 1 TO 2 INCHES OF RAIN 
HAS FALLEN SINCE MIDNIGHT...AND ANOTHER 1 INCH IS EXPECTED. THIS 
WILL LEAD TO FLOODING...ESPECIALLY CONSIDERING ALL OF THE HEAVY RAIN 
LAST WEEK. 

* SOME LOCATIONS AFFECTED INCLUDE...
  SKYLINE...SCOTTSBORO...BRIDGEPORT...RUSSELL CAVE NATIONAL MONUMENT

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. NEVER ATTEMPT TO DRIVE ACROSS 
AREAS THAT ARE COVERED BY FLOOD WATERS.

LAT...LON 3463 8630 3465 8611 3499 8574 3499 8631
$$ 
JDG
3 follow-up statements
000 
WGUS74 KHUN 221057
FFSHUN
ALC033-043-049-059-071-077-079-083-089-095-103-221600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
455 AM CST SAT FEB 22 2003

...FLASH FLOOD WARNINGS FOR 
LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON...
MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES TIL
10 AM...

AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAINFALL...EAST OF I 65.  THE HEAVIEST RAIN 
CONTINUES ACROSS DEKALB AND MARSHALL COUNTIES.  SINCE MIDNIGHT 
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER 
AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. 

AS OF 430 AM...HERE ARE THE LATEST FLOODING REPORTS...

BIG WILLS CREEK OUT OF ITS BANKS IN DEKALB COUNTY.
MCFARLAND PARK FLOODED IN FLORENCE.
LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS.  
FLOOD LANE IN HAZEL GREEN IS FLOODED.
FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST.
MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. 
BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL.
HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT.
BROWNS FERRY ROAD FLOODED IN ATHENS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819
$$ 
JDG/BC
000 
WGUS74 KHUN 221205
FFSHUN
ALC033-043-049-059-071-077-079-083-089-095-103-221600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
555 AM CST SAT FEB 22 2003

...FLASH FLOOD WARNINGS FOR 
LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON...
MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL
10 AM...

AT 445 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
LIGHT TO MODERATE RAINFALL...EAST OF I 65. THE HEAVIEST RAIN 
CONTINUES ACROSS DEKALB COUNTY. CELLS CONTINUE TO REFORM JUST SOUTH 
OF DEKALB COUNTY AND HEAD TOWARD LOOKOUT MOUNTAIN. SINCE MIDNIGHT 
RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE COMMON...WITH SOME HIGHER 
AMOUNTS WHICH HAS LED TO FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT 
APPEARS THAT MADISON COUNTY HAS THE WORST FLOODING.    

AS OF 530 AM...HERE ARE THE LATEST FLOODING REPORTS...

IN DEKALB COUNTY...BIG WILLS CREEK IS OUT OF ITS BANKS...HIGHWAY 86 
AND 68 HAVE WATER CROSSING THE ROADWAY IN VARIOUS PLACES. 

IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE.

IN MADISON COUNTY...
THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS 
FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK 
AT BOTH MADISON PIKE AND HIGHWAY 72.  
BALCH AND GILESPIE ROAD INTERSECTION IS IMPASSABLE.
CAVE SPRINGS AND OLD HIGHWAY 31 IS FLOODED.
PETTUS ROAD AT PINEGROVE IS PARTIALLY FLOODED.
HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD
LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS.  
FLOOD LANE IN HAZEL GREEN IS FLOODED.
FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST.
MOORES MILL AND BRAVES ROADS FLOODED IN MADISON. 
BALTIMORE HILL ROAD UNDER WATER IN MOORES MILL.

IN LIMESTONE COUNTY...
HIGHWAY 252 AT FATCH ROAD IS UNDER WATER.
CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE HAVE PARTS UNDER WATER.
HIGHWAY 251 NORTH OF THACH ROAD HAS OVER 1 FOOT OF WATER ON IT.
BROWNS FERRY ROAD FLOODED IN ATHENS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS 
OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS.

LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819
$$ 
JDG/KW
000 
WGUS74 KHUN 221327
FFSHUN
ALC033-043-049-059-071-077-079-083-089-095-103-221600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
710 AM CST SAT FEB 22 2003

...FLASH FLOOD WARNINGS CONTINUE FOR 
LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...LIMESTONE...MADISON...
MORGAN...JACKSON...DEKALB...MARSHALL AND CULLMAN COUNTIES UNTIL
10 AM...

AT 700 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SOME VERY PATCHY LIGHT RAIN ACROSS THE AREA. HOWEVER...A NEW LINE OF 
SHOWERS AND THUNDERSTORMS OVER NORTHEAST MISSISSIPPI WILL BE 
BRINGING MORE MODERATE RAINFALL ACROSS FLORENCE...CEDAR CREEK DAM TO 
RED BAY IN THE NEXT 2 HOURS. SINCE MIDNIGHT RAINFALL AMOUNTS OF 1 TO 
3 INCHES FELL...WITH SOME HIGHER AMOUNTS. THIS HAS LED TO 
WIDESPREAD FLOODING AND EXCESSIVE RUNOFF. SO FAR...IT APPEARS THAT 
MADISON AND DEKALB COUNTIES HAVE THE WORST FLOODING.    

AS OF 700 AM...HERE ARE THE LATEST FLOODING REPORTS...

IN LAWRENCE COUNTY...COUNTY ROAD 150 SOUTH OF COURTLAND HAS WATER 
COVERING THE ROADS.  COUNTY ROAD 217 NEAR HILLSBORO IS FLOODED.  
COUNTY ROAD 256 NEAR TOWN CREEK IS FLOODED...BIG NANCE CREEK NEAR 
COURTLAND ROSE FROM 4 AND ONE HALF FEET TO 12 AND ONE HALF FEET THIS 
MORNING.  

IN DEKALB COUNTY...COUNTY ROAD 485 NEAR SYLVANIA HAS 6 INCHES OF 
WATER COVERING THE ROAD.  HIGHWAY 75 NEAR SHILOH HAS 8 TO 12 INCHES 
OF RAIN IN THE RIGHT LANE.   

IN LAUDERDALE COUNTY...MCFARLAND PARK IS FLOODED IN FLORENCE.

IN MADISON COUNTY...
THE GREENWAYS ALONG INDIAN CREEK NORTH OF MADISON PIKE IS 
FLOODED...AND THE CREEK IS APPROACHING THE BOTTOM OF THE BRIDGE DECK 
AT BOTH MADISON PIKE AND HIGHWAY 72.  
BALCH AND GILLESPIE ROAD INTERSECTION IS IMPASSABLE.
HIGHWAY 72 AND ROCKCUT ROAD HAS 1 FOOT OF WATER COVERING THE ROAD. 
LYONS ROAD AND PINEY WOODS ROAD FLOODED IN OWENS CROSSROADS.  
FORDS CHAPEL ROAD HAS 18 INCHES OF WATER OVER IT IN HARVEST.

IN LIMESTONE COUNTY...
NUMEROUS ROADS IN ATHENS ARE EITHER PARTIALLY OR TOTALLY COVERED BY 
WATER...INCLUDING LINDSEY ROAD IN ATHENS IS FLOODED...
CAPSHAW BETWEEN EAST LIMESTONE AND BLEDSTOE...BROWNS FERRY ROAD AND 
DOGWOOD FLATS ROAD. 

IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND 
TO ESCAPE FLOOD WATERS.

LAT...LON 3538 8497 3390 8491 3387 8831 3506 8819
$$ 
JDG/MM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 9:20 PM CST, 5 hours 34 minutes earlier.

Area forecast discussion, Feb 21, 9:20 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CST FRI FEB 21 2003

...FORECAST CONCERNS PCPN INTENSITY AND SVR POSSIBILITY...

02Z SFC ANALYSIS PLACES LOW PRESSURE CENTER ACROSS CENTRAL LA WITH
WARM FRONT STRADDLING GULF COAST. INVERTED TROF EXTENDS FROM LOW
CENTER THROUGH NORTHWEST MS INTO CENTRAL TN. CURRENT WV IMAGERY
SHOWING DRY SLOT DEVELOPING JUST WEST OF MISSISSIPPI RIVER WITH MAIN
UPPER LEVEL SYSTEM STILL BACK IN EASTERN TX. WIDESPREAD AREA OF RAIN
OCCURRING ACROSS SOUTHEASTERN STATES WITH MAIN T-STORM ACTIVITY
ALONG GULF COAST. RAINFALL AMOUNTS PER KHTX 88D SHOW LARGEST SWATH
OF PCPN AMOUNTS EXTENDING FROM LAWRENCE THROUGH SOUTHERN LIMESTONE
COUNTIES WITH 0.25 TO 0.50 INCH PER HOUR.

BIGGEST CONCERN TONIGHT IS HEAVY RAINFALL POTENTIAL. 00Z MODELS
INITIALIZED FAIRLY WELL WITH LOCATION AND STRENGTH OF SFC LOW
ALTHOUGH NGM TOO WEAK WITH PRESSURE AND TOO FAR WEST WITH PLACEMENT
OF INVERTED TROF. NEWEST ETA GIVES FORECAST AREA APPROX 0.75 INCHES
BETWEEN 00 AND 12Z WITH 18Z AVN STILL HOLDING ON TO 1.50 TO 2.00
INCHES. GIVEN PWATS AROUND 1.5 AND STRONG DYNAMICS EXPECTED BETWEEN
06Z AND 12Z WILL TREND MORE TOWARD AVN SOLUTION...HOWEVER
APPROACHING DRY SLOT MAY PUT DAMPER ON TOTAL AMOUNTS. FFG VALUES
RANGE FROM 0.5 TO 1.0 INCH PER HOUR ACROSS FORECAST AREA SO WONT
TAKE MUCH TO SEE FLOODING ACROSS AREA.

UPPER SYSTEM EXPECTED TO MOVE TOWARDS AREA AFTER MIDNIGHT WITH 100KT
JET ROUNDING BASE OF TROF AND PLACING REGION IN LEFT FRONT QUAD. 65KT
850MB JET KICKS IN AROUND MIDNIGHT TONIGHT WITH INCREASING
INSTABILITY TOWARD EARLY MORNING. CAPES APPROACHING 1000 J/KG WITH
LI/S APPROACHING -4. CANNOT RULE OUT SEVERE STORM OR TWO WITH STRONG
WINDS JUST OFF SFC.

ALL IN ALL FORECAST APPEARS IN GOOD SHAPE AND DO NOT PLAN ON MAKING
ANY DRASTIC CHANGES AT THIS TIME.

.HUN...FLOOD WATCH ALL ZONES TONIGHT AND SATURDAY.

BRIDENSTINE
Hazardous weather outlook, Feb 21, 9:30 PM CST, 5 hours 24 minutes before
ALZ001>010-016-231100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
930 PM CST FRI FEB 21 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.

.DAY ONE...(TONIGHT)...

A FLOOD WATCH IS IN EFFECT FOR NORTHERN ALABAMA THROUGH SATURDAY.
MODERATE RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS
ALL OF NORTH ALABAMA THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS
BY MORNING WITH RANGE FROM ONE TO TWO INCHES WITH LOCALLY HIGHER
AMOUNTS POSSIBLE WHERE THUNDERSTORMS OCCUR. WITH THE GROUND ALREADY
SATURATED...THE ADDITIONAL RAINFALL MAY LEAD TO MINOR FLOODING AND
RUNOFF PROBLEMS.

IN ADDITION...THERE IS STILL A SLIGHT RISK FOR SEVERE THUNDERSTORMS
DURING THE OVERNIGHT HOURS. THE MOST LIKELY TIME FOR SEVERE WEATHER
IN NORTH ALABAMA WILL BE AFTER 4 AM. DAMAGING STRAIGHT LINE WINDS
AROUND 60 MPH WILL BE THE PRIMARY SEVERE WEATHER THREAT.

DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH FRIDAY)...

THE THREAT FOR ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL WILL CONTINUE THROUGH AROUND 10 AM WHEN A COLD FRONT WILL
SWEEP THROUGH THE AREA.

AS THE MAIN STORM SYSTEM CONTINUES TO INTENSIFY AND MOVE NORTHWARD
INTO THE OHIO VALLEY BY MIDDAY SATURDAY GUSTY WINDS WILL OCCUR
ACROSS NORTH ALABAMA. SURFACE WINDS WILL INCREASE FROM THE WEST AND
SOUTHWEST WITH SUSTAINED WINDS OF 20 TO 30 MPH ACROSS THE AREA
...WITH HIGHER GUSTS...ESPECIALLY ON WATERWAYS AND AT HIGHER
ELEVATIONS. THESE HIGH WINDS WILL HAVE THE POTENTIAL TO TOPPLE
WATER-LOGGED AND SHALLOW ROOTED TREES ACROSS THE AREA.

THE WIDESPREAD RAIN SHOULD END BY EARLY EVENING SATURDAY...WITH JUST
SMALL RAIN CHANCES THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AFTER SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED TONIGHT AND SATURDAY. REPORTS OF FLOODING OR SEVERE
WEATHER WILL BE GREATLY APPRECIATED.

ZIKA

In the hours before

Special weather statement, Feb 21, 10:37 PM CST, 4 hours 17 minutes before
ALZ001>010-016-220600-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1037 PM CST FRI FEB 21 2003

...SIGNIFICANT WEATHER ALERT FOR WIDESPREAD HEAVY RAINFALL ACROSS
NORTHERN ALABAMA...

AN AREA OF WIDESPREAD RAIN WILL CONTINUE AFFECTING NORTHERN ALABAMA
THROUGH THE OVERNIGHT HOURS. RAINFALL AMOUNTS FROM ONE TO ONE AND A
HALF INCHES HAVE FALLEN OVER THE PAST SEVERAL HOURS...ESPECIALLY
ACROSS NORTHWEST ALABAMA. LOCALLY HEAVY AMOUNTS OF UP TO ONE INCH
MAY BE POSSIBLE THROUGH MIDNIGHT ALTHOUGH MOST LOCATIONS SHOULD
AVERAGE AROUND ONE HALF INCH THROUGH THIS TIME. THIS HEAVY RAIN WILL
AGGRAVATE FLOODING PROBLEMS ACROSS THE TENNESSEE VALLEY AREA WITH
RUNOFF RESULTING IN PONDING OF WATER ON ROADWAYS.

MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG
ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE
TRAVELING.

BRIDENSTINE
Special weather statement, Feb 22, 12:00 AM CST, 2 hours 54 minutes before
ALZ001>010-016-220800-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 AM CST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS NORTHERN
ALABAMA...

HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING ACROSS
NORTHERN ALABAMA OVERNIGHT. WIDESPREAD AMOUNTS OF UP TO ONE HALF
INCH HAVE FALLEN ACROSS NORTHEAST AND NORTH CENTRAL ALABAMA...WITH
HIGHER AMOUNTS OF UP TO TWO INCHES ACROSS NORTHWEST PORTIONS OF
NORTHERN ALABAMA. ADDITIONAL AMOUNTS OF UP TO ONE HALF INCH WILL BE
POSSIBLE ACROSS THE REGION WITH LOCAL AMOUNTS OF UP TO ONE INCH
POSSIBLE THROUGH 2 AM. THE HEAVIEST RAIN WILL AFFECT THE QUAD CITIES
AREA THROUGH EARLY MORNING AND WILL LIKELY PRODUCE PONDING OF WATER
ON ROADWAYS.

MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG
ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE
TRAVELING.

BRIDENSTINE
Special weather statement, Feb 22, 1:31 AM CST, 1 hour 23 minutes before
ALZ001>010-016-220830-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
131 AM CST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF
NORTHERN ALABAMA...
...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY FOR STRONG WINDS...

HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE
ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM.
WIDESPREAD AMOUNTS OF 1 TO 2 INCHES WILL BE COMMON...WITH HIGHER
AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST RAIN WILL
FALL BETWEEN CULLMAN...PRICEVILLE AND HUNTSVILLE. THIS RAIN WILL
LEAD TO SOME LOW LYING FLOODING...AND PONDING OF HIGHWAYS.

A STRONG LINE OF STORMS IS STRETCHES FROM JONES CHAPEL TO LEWIS
SMITH DAM. THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...AND FREQUENT
LIGHTNING FROM GOOD HOPE TO CULLMAN TO DODGE CITY THROUGH 200 AM...
AS THE STORM MOVES NORTHEASTWARD AT 40 MPH.

MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG
ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE
TRAVELING.

JDG
Special weather statement, Feb 22, 2:14 AM CST, 40 minutes before
ALZ001>010-016-220845-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 AM CST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF
NORTHERN ALABAMA...
...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY AND MARSHALL
COUNTY FOR STRONG WINDS AND FREQUENT LIGHTNING...

HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE
ACROSS THE EASTERN TWO THIRDS OF NORTHERN ALABAMA THROUGH 4 AM.
WIDESPREAD AMOUNTS OF 1 TO 2 INCHES OF RAIN WILL BE COMMON...WITH
HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 230 AM...THE HEAVIEST
RAIN WILL FALL BETWEEN SCOTTSBORO TO WHITESBURG TO CULLMAN.
THIS RAIN WILL LEAD TO SOME LOW LYING FLOODING...AND PONDING OF
HIGHWAYS. THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED
AND HYDROPLANING.

A STRONG LINE OF STORMS STRETCHES FROM OWENS CROSSROADS TO UNION
GROVE. THIS LINE WILL PRODUCE 40 TO 50 MPH WINDS...WITH HIGHER
GUSTS...AND FREQUENT LIGHTNING FROM GRANT TO GUNTERSVILLE THROUGH
230 AM...AS THE STORM MOVES NORTHEASTWARD AT 40 MPH.

MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG
ROADS AND LOW LYING AREAS. SLOW DOWN AND BE EXTRA CAUTIOUS WHILE
TRAVELING.

JDG
Special weather statement, Feb 22, 2:50 AM CST, 4 minutes before
ALZ001>010-016-221000-

SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
250 AM CST SAT FEB 22 2003

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAINFALL ACROSS ALL OF
NORTHERN ALABAMA...
...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY...MARSHALL
AND MORGAN COUNTIES FOR STRONG WINDS AND FREQUENT LIGHTNING...

HEAVY RAIN AND SCATTERED THUNDERSTORMS WILL CONTINUE MOVING THE
ACROSS THE EASTERN HALF OF NORTHERN ALABAMA THROUGH 4 AM.
FROM MIDNIGHT TO 230 AM...WIDESPREAD AMOUNTS OF 1 TO 2 INCHES HAVE
FALLEN...WITH HEAVIER AMOUNTS IN THUNDERSTORMS. THROUGH 400 AM...
THE HEAVIEST RAIN WILL FALL BETWEEN SCOTTSBORO TO CULLMAN.
THIS RAIN WILL LEAD TO FLOODING...ESPECIALLY IN LOW LYING AREAS.
THERE HAVE BEEN SEVERAL REPORTS OF ACCIDENTS DUE TO SPEED OVER
PONDING OF WATER AND HYDROPLANING.

A STRONG LINE OF STORMS STRETCHES FROM SCOTTSBORO TO GUNTERSVILLE.
THIS LINE WILL PRODUCE 30 TO 40 MPH WINDS...WITH HIGHER
GUSTS...AND FREQUENT LIGHTNING FROM SKYLINE TO JOPPA...AS THE
STORM MOVES NORTHEASTWARD AT 40 MPH.

MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR STANDING WATER ALONG
ROADS AND LOW LYING AREAS. IT IS MORE DIFFICULT TO SEE A FLOODED
STRETCH OF HIGHWAY AT NIGHT...SO SLOW DOWN.

JDG

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 9:55 PM CSTFlash Flood WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone6 hr
Feb 22, 12:42 AM CSTFlash Flood WarningHUNCullman, Madison, Morgan3 hr
Feb 22, 1:57 AM CSTSevere Thunderstorm WarningHUNMarshall33 min
Feb 22, 3:53 AM CSTSevere Thunderstorm WarningHUNMarshall37 min
Feb 22, 3:57 AM CSTFlash Flood WarningHUNColbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 2 more6 hr
Feb 22, 4:05 AM CSTSevere Thunderstorm WarningHUNDeKalb40 min
Feb 22, 4:22 AM CSTSevere Thunderstorm WarningHUNJackson38 min
Feb 22, 4:23 AM CSTSevere Thunderstorm WarningHUNJackson37 min
Feb 22, 4:32 AM CSTFlash Flood WarningHUNDeKalb, Marshall5 hr
Feb 22, 9:45 AM CSTFlash Flood WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more6 hr

Nearby

Flash Flood Warnings in Alabama, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.